View Full Version : Do side effects wear off?


zolscody
03-15-17, 10:41 AM
Hey all,
I'm having a hard time with stomach upset and nausea with Quillivant XR (liquid ritalin). This happened with Adderall too, so it seems to be stimulants in general. The medicine works, it's just the side effects that's a killer. Right now I'm taking a Tagament before my meds and splitting the dose half in the morning half in the afternoon.

I just want to know if this will pass? I would hate to give up because like I said, it works.

Any thoughts?

dvdnvwls
03-15-17, 01:50 PM
Stomach upset is not one of the extremely common side effects - not sure what's causing it exactly.

In general, side effects that aren't bothering you too much usually go away after a couple of weeks, while worse ones usually don't go away.

But please tell your doctor about this one - maybe they have other good ideas or solutions.

Postulate
03-15-17, 09:47 PM
Hey all,
I'm having a hard time with stomach upset and nausea with Quillivant XR (liquid ritalin). This happened with Adderall too, so it seems to be stimulants in general. The medicine works, it's just the side effects that's a killer. Right now I'm taking a Tagament before my meds and splitting the dose half in the morning half in the afternoon.

I just want to know if this will pass? I would hate to give up because like I said, it works.

Any thoughts?

The nausea and stomach upset are direct CNS commands coming from your brain. So it's not your stomach not liking the medication.

So it's not because you have too many protons in your stomach, or because the medication irritates your stomach, it's because your body feels intoxicated and it is genetically programmed to assume that the intoxication came through food, through the mouth. Talk to your doctor about this.

You gotta give it some time you'll get used to it.

Johnny Slick
03-16-17, 12:27 AM
Hey all,
I'm having a hard time with stomach upset and nausea with Quillivant XR (liquid ritalin). This happened with Adderall too, so it seems to be stimulants in general. The medicine works, it's just the side effects that's a killer. Right now I'm taking a Tagament before my meds and splitting the dose half in the morning half in the afternoon.

I just want to know if this will pass? I would hate to give up because like I said, it works.

Any thoughts?I think it depends, really. Some people just have strong reactions to some medications and some don't, and it doesn't always go away on its own. I was lucky enough to find that Ritalin only curbed my appetite (which, hey, I'm also kind of fat, so side effect? More like side bonus!) and I only feel sick to my stomach when I force down a regular sized lunch when I'm on meds, but *that* hasn't gone away at all, several months in.